MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fenestrated bipolar forceps has been returned and evaluated by the failure analysis team.The instrument was found to have a broken distal clevis at the ears of the clevis.The broken piece measuring roughly 0.1875" vertically in sizes.No piece is missing.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis show damage which may indicate potential mishandling/misuse.The clevis pin was dislodged causing the jaws to appear misaligned.Additional observation related to customer reported complaint: the instrument was found to have a bipolar distal clevis pin dislodged and pushed between the jaws.This causes the tips to appear misaligned.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument distal clevis.The probable root cause is attributed to the manufacturing process.The instrument grip/clevis pin can become dislodged and sticking out due to improper swaging.
 
Event or Problem Description
It was reported during the da vinci assisted surgical procedure; fenestrated bipolar forceps instrument was defective.The customer reported event has no report of patient injury.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23698734
Report Number2955842-2025-47180
Device Sequence Number18422982
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270630(10)K10250612
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250612 0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown